Hail, Laramie
- When
- July 11, 6:52 PM MST to 6:55 PM MST
- Where
- Laramie County, 8 mi S of Cheyenne
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 41.014, -104.820
Public report of hail up to 1.75 inches in diameter at the Terry Bison Ranch.
A couple of severe thunderstorms produced hail over parts of central Laramie county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CYS wrote it up.
A couple of severe thunderstorms produced hail over parts of central Laramie county.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jul 11, 2:33 PM MST, 4 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 333 PM MDT WED JUL 11 2007 .SHORT TERM...TONIGHT THROUGH FRIDAY... LOW CLOUDS WERE SLOW TO BURN OFF EAST OF THE LARAMIE RANGE THIS MORNING...WHICH HAS DELAYED SURFACE HEATING BY A COUPLE OF HOURS. ELSEWHERE...ABUNDANT SUNSHINE THIS AM HAS ALLOWED SURFACE TEMPERATURES TO INCREASE ON SCHEDULE. IT IS IN THESE LOCATIONS WHERE THE FIRST MODERATE CUMULUS HAVE BEEN SLOWLY DEVELOPING THIS AFTERNOON. AS THE ATMOSPHERE DESTABILIZES BENEATH FULL INSOLATION THROUGH THE REMAINDER OF THE AFTERNOON...EXPECT CONVECTIVE POTENTIAL TO BE REALIZED. MODEL SOUNDINGS INDICATE CONVECTIVE TEMPERATURES OF 80 TO 82 DEGREES...WITH SBCAPES OF 2500-3000 J/KG EAST OF THE LARAMIE RANGE AND ACROSS THE SOUTHERN NEBRASKA PANHANDLE. 0-6KM SHEAR OF AROUND 40 KNOTS WILL BE SUFFICIENT FOR SUPERCELLULAR CONVECTIVE ORGANIZATION. GOOD DIRECTIONAL SHEAR IS ALSO EVIDENT PER PROGD SOUNDINGS WHICH SHOULD ASSIST THE DEVELOPMENT OF ROTATIONAL UPDRAFTS ON A FEW OF THE STRONGEST CELLS. CONVECTION WILL WANE WITH LOSS OF INSOLATION. PARTLY CLOUDY TO MOSTLY CLEAR SKIES CAN BE ANTICIPATED OVERNIGHT. ELEVATED INSTABILITY WILL REMAIN LATE TOMORROW MORNING ACROSS EXTREME SOUTHEAST WYOMING...SO HAVE INTRODUCED ISOLATED RAIN SHOWER CHANCES. AFTERNOON AND EVENING CONVECTION WILL BE POSSIBLE ONCE AGAIN TOMORROW. INSTABILITY AND 0-6KM SHEAR WILL BE WEAKER TOMORROW...THUS EXPECT SEVERE THUNDERSTORM ACTIVITY TO REMAIN SOUTH OF THE CWA. ANOTHER ROUND OF AFTERNOON THUNDERSTORMS CAN BE EXPECTED ON FRIDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS TOMORROW...AND SLIGHTLY ABOVE NORMAL ON FRIDAY. .LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY...TSTMS WILL TAPER OFF FRIDAY EVENING. THERE WILL STILL BE ENOUGH MOISTURE/INSTABILITY SATURDAY AND SUNDAY FOR ANOTHER ROUND OF AFTERNOON/EVENING TSTMS MAINLY OVER WESTERN HALF OF CWA JUST AHEAD OF UPPER RIDGE SLOWLY SHIFTING INTO WESTERN WY. THE RIDGE WILL BUILD OVER OUR CWA EARLY NEXT WEEK WHICH WILL SERVE TO SUPPRESS CONVECTION SOME. HARD TO RULE OUT ANY TSTMS THIS TIME OF YEAR BUT FOR THE MOST PART HAVE KEPT ANY MENTION MON THROUGH WED LIMITED TO NEAR OR IN MOUNTAINS. TEMPS WILL SLOWLY WARM OVER THE WEEKEND AND THEN BACK INTO THE HOT CATEGORY FOR MONDAY THROUGH WED. && .AVIATION... VFR CONDITIONS WILL PREVAIL AT THE KCDR AND KRWL TERMINALS...WITH POTENTIALLY MVFR CONDITIONS AT THE OTHER TERMINALS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...HAHN LONG TERM....JLH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1110 AM MDT WED JUL 11 2007 NEZ019-020-054-055-WYZ066>070-121130- SCOTTS BLUFF-BANNER-KIMBALL-CHEYENNE-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 1110 AM MDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO THIS EVENING OVER SOUTHEAST WYOMING AND THE SOUTHERN NEBRASKA PANHANDLE. A FEW STORMS MAY PRODUCE LARGE HAIL AND HEAVY RAIN...ESPECIALLY IN THE COUNTIES BORDERING COLORADO. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY... WITH THE FEWEST STORMS ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-021-WYZ059>065-121130- SIOUX-DAWES-BOX BUTTE-MORRILL-CONVERSE-NIOBRARA-SOUTHWEST CARBON- NORTH CARBON-SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY- 1110 AM MDT WED JUL 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING OVER THE REGION. THE STORMS ARE EXPECTED TO PRODUCE GUSTY SURFACE WINDS AND BRIEF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A FEW LATE DAY THUNDERSTORMS WILL BE IN THE REGION JUST ABOUT EVERY DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
The Cheyenne radar (KCYS), 15 km away, was scanning. The volume nearest the first event began at 01:52 UTC.
2 hail. Local standard time, as filed.
Public report of hail up to 1.75 inches in diameter at the Terry Bison Ranch.
Many reports of hail from 1/2 to 1 inch in diameter in and around Cheyenne.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2007Every state in 2007This day in weather historyWarnings in Wyoming, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32303, 32304.